Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting sudden feeling of weakness in hands after laughing. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11687 Questions
Hi -
After laughing, my hands go completely weak - to the point where I drop things I'm holding, etc. It normally only lasts a few minutes but today it has lasted all day - this has been going on as long as I can remember. It happens after sneezing as well.

I've had my blood tested and electrolytes, thyroid, etc. was fine.

Please advise.
Posted Sun, 9 Dec 2012 in Brain and Spine
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
The sudden feeling of weakness after laughing is likely to be due to hyperventilation associated with violent laughing.
The same is likely to happen after sneezing. This is not a pathological disorder and is a physiological phenomenon. Taking XXXXXXX breaths slowly will help in reducing such symptoms.
Since all your investigations are within normal limits, there is nothing to worry.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor